Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jun 9, 2021, 4:35 AM CDT for Pembina County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 4:35 AM CDT (09:35 UTC)
- Expired
- Jun 9, 2021, 5:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
County Pembina County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 138 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.6 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958 WWUS83 KFGF 090935 SPSFGF Special Weather Statement National Weather Service Grand Forks ND 435 AM CDT Wed Jun 9 2021 MNZ004-007-NDZ007-008-016-054-091030- Kittson MN-West Marshall MN-Pembina ND-Eastern Walsh County ND- Western Walsh County ND-Cavalier ND- 435 AM CDT Wed Jun 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...WESTERN KITTSON...SOUTHEASTERN CAVALIER...NORTHEASTERN WALSH AND PEMBINA COUNTIES UNTIL 530 AM CDT... At 430 AM CDT, law enforcement reported excessive amount of hail near Nash in Walsh County. This was associated with strong thunderstorms along extending from Edinburg to near Herrick. Movement was north at 25 mph. Penny size hail will be possible with these storms. Locations impacted include... Cavalier, Drayton, Pembina, Neche, St. Thomas, Hoople and Edinburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4900 9698 4841 9712 4843 9804 4900 9785 TIME...MOT...LOC 0932Z 202DEG 20KT 4849 9789 4848 9719 $$ CJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:58 AM CDT, 37 minutes earlier.
Area forecast discussion, Jun 9, 3:58 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 358 AM CDT Wed Jun 9 2021 .SHORT TERM...(Today through Thursday) Issued at 346 AM CDT Wed Jun 9 2021 850 mb southerly winds of 35-45 kts over the area along with plenty of moisture. Warm 850 mb layer creating enough elevated instability for scattered t-storms overnight, esp north half of the fcst area. This will continue to some degree thru mid morning. T-storms and rain in western and south central ND drying up but high clouds remain. Question today is high temperatures and how much sun will there be. Thinking most areas will see more sun than on Tuesday, and with the area in the warm 850 mb ridge highs will be higher for most. So stuck with blended guidance with highs mid 80s northwest to mid 90s far south. Now later this aftn/eve, a chance for thunderstorms return for NE ND and NW MN. Short wave moving northeast thru western ND into western Manitoba this morning will move east on top of 500 mb ridge and affect mainly SE Manitoba, NW Ontario around Kenora and parts of NW MN. Sfc low which will be near Bottineau will northeast into S Manitoba and then east toward Kenora by 03z Thu. Best updraft helicity tracks closer to sfc low and 500 mb system in SE Manitoba but provided enough heating there will be sufficient instability for thunderstorms to form along the frontal boundary from the low in SE Manitoba back into parts of eastern ND around 00z and then move east. A few severe storms are possible, esp around Lake of the Woods region. SPC has this area in marginal risk for hail and wind gusts. A tad drier more stable airmass moves in behind this system for later Wed night into Thursday daytime. Therefore expecting a mainly dry period once the evening storms exit overnight thru Thursday afternoon. .LONG TERM...(Thursday night through Tuesday) Issued at 346 AM CDT Wed Jun 9 2021 Thursday afternoon and evening will see likely squall line move into western Dakotas as a strong 500 mb wave lifts northeast into Saskatchewan and frontal boundary from sfc low near Regina moves east. This frontal boundary will move into E ND Thursday overnight moving thru NW/WC MN Friday. Main severe threat is likely to stay west of the area in better instability, but some severe threat will extend east thu night, but attm unsure of severe coverage. Some models want to weaken band overnight as it moves into the RRV toward 12z Fri. Frontal system will exit the area Friday afternoon/early evening with drying behind it and lower dew pts. This will set the stage for a nice weekend. A period of dry weather anticipated this weekend thru next Tuesday as high pressure moves in. Warm with highs 80s to around 90 but humidity levels tolerable. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1148 PM CDT Tue Jun 8 2021 VFR conditions are expected through the valid TAF period across eastern ND and northwest MN, with main aviation impact tied to location/coverage of shower/thunderstorm activity. Currently this is mainly favored across the KDVL area during the first 6hr of the TAF period with more isolated thunderstorm coverage further south and east of the International Border through 12Z. Gusty southerly winds are still expected during the day Wednesday eventually shifting to the west then northwest behind a front. Additional thunderstorm activity can't be ruled out through the day Wednesday, but coverage/chances are low enough to hold off on introducing mention at terminals at this time. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. SHORT TERM...Riddle LONG TERM...Riddle AVIATION...DJR
Hazardous weather outlook, Jun 8, 8:50 AM CDT, 19 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 850 AM CDT Tue Jun 8 2021 MNZ029-NDZ006-007-014-015-024-026-028-029-038-039-049-052>054- 091400- Wilkin-Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele- Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- 850 AM CDT Tue Jun 8 2021 This hazardous weather outlook is for portions of eastern North Dakota and west central Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible today into tonight. Overall the risk of severe storms is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms will be possible Wednesday into Friday. The probability for widespread severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ001>009-013>017-022>024-027-028-030>032-040-NDZ008-016-027-030- 091400- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant-Pembina-Eastern Walsh-Grand Forks- Traill- 850 AM CDT Tue Jun 8 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible this afternoon and night in northwestern Minnesota. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms will be possible Wednesday into Friday. The probability for widespread severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 9, 12:49 AM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1249 AM CDT Wed Jun 9 2021
MNZ001-004-005-007-008-090645-
East Marshall MN-Kittson MN-West Polk MN-Roseau MN-West Marshall MN-
1249 AM CDT Wed Jun 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL...NORTHWESTERN
POLK...SOUTHERN KITTSON AND SOUTHWESTERN ROSEAU COUNTIES UNTIL 145 AM
CDT...
At 1248 AM CDT, Doppler radar was tracking a strong thunderstorm near
Radium, or 20 miles northwest of Thief River Falls, moving north at
20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Warren, Karlstad, Stephen, Argyle, Alvarado, Kennedy and Euclid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4860 9624 4784 9672 4797 9702 4865 9711
4866 9710 4866 9711 4868 9710 4868 9709
4869 9711 4870 9712 4871 9711
TIME...MOT...LOC 0548Z 191DEG 17KT 4828 9654
CJSpecial weather statement, Jun 9, 1:11 AM CDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service Grand Forks ND 111 AM CDT Wed Jun 9 2021 MNZ001-005-007-008-013>015-090715- East Marshall MN-Red Lake MN-Pennington MN-West Polk MN-Roseau MN- West Marshall MN-East Polk MN- 111 AM CDT Wed Jun 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...RED LAKE... CENTRAL POLK...SOUTHWESTERN ROSEAU AND PENNINGTON COUNTIES UNTIL 215 AM CDT... At 110 AM CDT, Doppler radar was tracking strong thunderstorms near Wylie, or 15 miles southwest of Thief River Falls, moving north at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Thief River Falls, Red Lake Falls, Newfolden, Middle River, Plummer, St. Hilaire and Mentor. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4757 9609 4785 9674 4861 9626 4833 9575 TIME...MOT...LOC 0610Z 188DEG 16KT 4794 9637 CJ
Special weather statement, Jun 9, 2:12 AM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
212 AM CDT Wed Jun 9 2021
MNZ005-007>009-013>016-090815-
East Marshall MN-Red Lake MN-North Beltrami MN-Pennington MN-
Roseau MN-West Marshall MN-East Polk MN-North Clearwater MN-
212 AM CDT Wed Jun 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...EASTERN RED
LAKE...EAST CENTRAL POLK...SOUTHWESTERN ROSEAU...WEST CENTRAL
BELTRAMI...PENNINGTON AND NORTHWESTERN CLEARWATER COUNTIES UNTIL 315
AM CDT...
At 211 AM CDT, Doppler radar was tracking strongs thunderstorm near
Thief River Falls, moving north at 20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Thief River Falls, Greenbush, Oklee, Newfolden, Middle River, Plummer
and Grygla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4765 9567 4819 9645 4873 9623 4827 9539
4806 9538
TIME...MOT...LOC 0711Z 190DEG 17KT 4822 9626
CJSpecial weather statement, Jun 9, 3:38 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
338 AM CDT Wed Jun 9 2021
MNZ004>009-090945-
East Marshall MN-North Beltrami MN-Kittson MN-Roseau MN-
West Marshall MN-Lake Of The Woods MN-
338 AM CDT Wed Jun 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...KITTSON...
SOUTHWESTERN ROSEAU...NORTHWESTERN BELTRAMI AND SOUTHWESTERN LAKE OF
THE WOODS COUNTIES UNTIL 445 AM CDT...
At 337 AM CDT, Doppler radar was tracking strong thunderstorms
extending from near Mattson to Red Lake Nation. Movement was
northeast at 25 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Hallock, Karlstad, Greenbush, Badger, Lancaster, Middle River and
Lake Bronson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4837 9474 4812 9554 4814 9560 4817 9559
4817 9567 4874 9714 4878 9716 4900 9704
4900 9638 4877 9566
TIME...MOT...LOC 0837Z 244DEG 23KT 4876 9707 4819 9555
CJSpecial weather statement, Jun 9, 4:35 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Grand Forks ND 435 AM CDT Wed Jun 9 2021 MNZ004-007-NDZ007-008-016-054-091030- Kittson MN-West Marshall MN-Pembina ND-Eastern Walsh County ND- Western Walsh County ND-Cavalier ND- 435 AM CDT Wed Jun 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...WESTERN KITTSON...SOUTHEASTERN CAVALIER...NORTHEASTERN WALSH AND PEMBINA COUNTIES UNTIL 530 AM CDT... At 430 AM CDT, law enforcement reported excessive amount of hail near Nash in Walsh County. This was associated with strong thunderstorms along extending from Edinburg to near Herrick. Movement was north at 25 mph. Penny size hail will be possible with these storms. Locations impacted include... Cavalier, Drayton, Pembina, Neche, St. Thomas, Hoople and Edinburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4900 9698 4841 9712 4843 9804 4900 9785 TIME...MOT...LOC 0932Z 202DEG 20KT 4849 9789 4848 9719 CJ
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:35 PM CDT | Severe Thunderstorm Warning | FGF | Pembina, Walsh | 40 min |
| Jun 9, 12:47 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 28 min |
| Jun 9, 12:59 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 17 min |
| Jun 9, 12:49 AM CDT | Special Weather Statement | FGF | Marshall | 56 min |
| Jun 9, 12:54 AM CDT | Severe Thunderstorm Warning | FGF | Marshall | 37 min |
| Jun 9, 1:11 AM CDT | Special Weather Statement | FGF | Marshall, Pennington, Polk, Red Lake | 64 min |
| Jun 9, 2:12 AM CDT | Special Weather Statement | FGF | Marshall, Pennington | 63 min |
| Jun 9, 3:38 AM CDT | Special Weather Statement | FGF | Kittson, Roseau | 67 min |
| Jun 9, 4:47 AM CDT | Special Weather Statement | FGF | Lake of the Woods, Roseau | 58 min |
| Jun 9, 12:51 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Roseau | 54 min |
| Jun 9, 1:08 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 32 min |
| Jun 9, 1:13 PM CDT | Special Weather Statement | FGF | Pennington | 47 min |
| Jun 9, 1:46 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 59 min |
| Jun 9, 3:07 PM CDT | Special Weather Statement | FGF | Becker, Hubbard, Otter Tail, Wadena | 53 min |
| Jun 9, 3:15 PM CDT | Special Weather Statement | FGF | Beltrami, Clearwater | 60 min |
| Jun 9, 4:44 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 61 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.